Jump to content

Help with yeast "diaper rash" & yeast and bacterial vaginitis !?


[mo...]

Recommended Posts

  • 3 weeks later...

Hi mourning,

 

This is something I've been looking into a lot recently for myself. I think I have cytolytic vaginosis due to hormonal problems from w/d. It looks and feels a lot like yeast, but my cultures are negative and anti-fungals make me worse. Just something to consider but of course if your test results are positive you should treat according to that.

 

What is it you want to know exactly?

 

From the Ashton Manual...

 

Immune system. "Why do I get so many infections?" This question is commonly asked by patients withdrawing from benzodiazepines. They seem to be prone to colds, sinusitis, ear infections, cystitis, oral and vaginal thrush (candida), other fungal infections of the skin and nails, cracked lips, mouth ulcers and influenza. Also common are complaints of adverse reactions to antibiotics used to treat some of the bacterial infections.

 

It is not clear whether there really is an increased incidence of infections in people undergoing benzodiazepine withdrawal, because there have been no comparisons with otherwise similar populations who have not been exposed to benzodiazepines. However, many factors affect the immune system. One of these is stress, with increased output of the stress hormone, cortisol, which inhibits immune responses. Another factor is depression, also related to stress and associated with increased cortisol secretion. Increased cortisol levels can reduce resistance to infection and also cause flare-ups of incipient infection. Benzodiazepine withdrawal can clearly be stressful but, strangely, in patients that I have tested, blood cortisol concentrations have been low. So this subject remains a mystery and probably merits further research. The message for people undergoing benzodiazepine withdrawal is to try to lead a healthy lifestyle, which includes a balanced diet, plenty of exercise and rest, and avoidance of extra stress where possible. Slow dosage tapering (Chapter II) is the best way to reduce the stress of withdrawal.

 

 

Link to comment
Share on other sites

Bummer.

 

I have had luck in the past treating these kinds of infections with a very mild (10%) white vinegar solution.

 

Looking at your info . . .  I am quite amazed at your struggle. It seems as if you're striving to get off all meds. It's hard to know who we are underneath it all when there are meds involved.

 

You say all ADs failed to work. DId you try any tricyclics? HRT? I'm hoping as the benzo w/d resolves you're life will lighten.

Link to comment
Share on other sites

×
×
  • Create New...